Alert archive / Iowa / Tornado Warnings in 2014

Tornado Warning 11, NWS Des Moines, IA

May 11, 2014Dallas County, Polk County, Story County, Iowa

NWS Des Moines, IA issued this tornado warning at May 11, 2014, 10:26 PM CDT for Dallas County, Polk County, Story County, Iowa. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2014, 10:26 PM CDT (03:26 UTC)
Expired
May 11, 2014, 11:00 PM CDT
In force
34 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Dallas County, IA, Polk County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 9 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 10:27 PM CDTTORNADO4 Nw Granger, IAEND POINT OF TORNADO #3...EF0. 5.9 MILE PATH LENGTH. 100 YARDS WIDE.
May 11, 10:28 PM CDTTSTM WND DMG3 Ese Minburn, IAPOWER LINES DOWN. 8 TO 10 INCH DIAMETER TREE DOWN.
May 11, 10:28 PM CDTTSTM WND DMG3 Ese Minburn, IAPOWER LINES DOWN ALONG WITH 8 TO 10 INCH DIAMETER TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 7:49 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2520 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
4.5
Supercell composite
18.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

643 
WFUS53 KDMX 120326
TORDMX
IAC049-153-169-120400-
/O.NEW.KDMX.TO.W.0011.140512T0326Z-140512T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1026 PM CDT SUN MAY 11 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN DALLAS COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN STORY COUNTY IN CENTRAL IOWA...
  NORTHWESTERN POLK COUNTY IN CENTRAL IOWA...

* UNTIL 1100 PM CDT
    
* AT 1024 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR DALLAS CENTER...OR 8 MILES NORTHWEST OF
  GRIMES...MOVING EAST AT 45 MPH.

  HAZARD...TORNADO AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  GRANGER AROUND 1030 PM CDT.
  GRIMES...MADRID AND SAYLORVILLE LAKE AROUND 1035 PM CDT.
  POLK CITY...SAYLORVILLE AND BIG CREEK LAKE AROUND 1040 PM CDT.
  SLATER AROUND 1045 PM CDT.
  HUXLEY AROUND 1055 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE BIG
CREEK STATE PARK...SHELDAHL AND ALLEMAN.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 92 AND 100.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING ISSUED
FOR THE SAME AREA.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

THIS CLUSTER OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A BUILDING.

&&

LAT...LON 4171 9350 4168 9397 4176 9401 4187 9381
      4186 9370 4192 9370 4196 9363
TIME...MOT...LOC 0324Z 252DEG 40KT 4174 9392 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

SMALL
1 follow-up statement
372 
WWUS53 KDMX 120348
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1048 PM CDT SUN MAY 11 2014

IAC049-153-169-120357-
/O.CAN.KDMX.TO.W.0011.000000T0000Z-140512T0400Z/
DALLAS IA-STORY IA-POLK IA-
1048 PM CDT SUN MAY 11 2014

...THE TORNADO WARNING FOR NORTHEASTERN DALLAS...SOUTHWESTERN STORY
AND NORTHWESTERN POLK COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
IOWA.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
THE AREA UNTIL 1100 PM.

LAT...LON 4171 9350 4168 9397 4176 9401 4187 9381
      4186 9370 4192 9370 4196 9363
TIME...MOT...LOC 0344Z 252DEG 40KT 4182 9358 

$$

SMALL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at May 11, 6:50 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, May 11, 6:50 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT SUN MAY 11 2014

.DISCUSSION...
ISSUED AT 329 PM CDT SUN MAY 11 2014

A SEVERE WEATHER OUTBREAK AND FLASH FLOODING ARE QUITE POSSIBLE
FROM THIS AFTERNOON THROUGH TONIGHT. PLEASE REFER TO THE LATEST
SEVERE WEATHER WATCHES...WARNINGS AND OTHER DISCUSSIONS...AS WELL
AS THEY HYDROLOGY SECTION BELOW AND FLASH FLOOD WATCHES AND
WARNINGS FOR DETAILS ON THESE THREATS AND THE CONVECTIVE
EVOLUTION OVERNIGHT.

ON MONDAY MORNING OVERNIGHT STORMS WILL BE DEPARTING BUT THE
SYNOPTIC FRONT ASSOCIATED WITH THE LARGER STORM SYSTEM WILL STILL
REMAIN SOMEWHERE WEST OF INTERSTATE 35...MOVING GRADUALLY EASTWARD
THROUGH THE AFTERNOON AND EVENING. IT IS ANTICIPATED THAT
ADDITIONAL THUNDERSTORMS WILL BE GENERATED DURING THE PEAK HEATING
PERIOD IN THE AFTERNOON AND EVENING WITH SOME MARGINAL SEVERE
WEATHER THREAT. HAVE MAINTAINED HIGH POPS PARTICULARLY IN THE EAST
AND SOUTHEAST LATE MONDAY TO ACCOUNT FOR THIS. AS THE FRONT MOVES
FURTHER EASTWARD AND THE LARGE PARENT LOW PRESSURE SYSTEM MOVES
OFF QUICKLY TO THE NORTHEAST RAIN AND STORMS WILL END MONDAY
EVENING...USHERING IN COOLER AND GENERALLY DRY WEATHER FOR THE
REMAINDER OF THE FORECAST PERIOD. THERE WILL BE LOW CHANCES FOR
RAIN AT TIMES FROM WEDNESDAY INTO NEXT WEEKEND...BUT NO
SIGNIFICANT RAINFALL OR HAZARDOUS WEATHER IS ANTICIPATED. THE ONLY
OTHER FORECAST ITEM OF NOTE IS THAT WITH THE UNSEASONABLY COOL AIR
CONTINUING TO PUSH INTO IOWA FROM THE NORTH LATER THIS
WEEK...THERE IS SOME POTENTIAL FOR A FROST EVENT ESPECIALLY ACROSS
NORTHERN IOWA BY FRIDAY MORNING. THIS WILL BE MONITORED IN THE
COMING DAYS IN CASE A HEADLINE BECOMES NECESSARY.

&&

.AVIATION...12/00Z
ISSUED AT 649 PM CDT SUN MAY 11 2014

WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SITES
OVERNIGHT ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. SEVERE
STORMS WILL BE LIKELY THROUGH THE NIGHT. EAST TO SOUTHEAST WINDS
WILL PREVAIL OVER THE NEXT 6 HOURS THEN GRADUALLY BECOME SOUTH TO
SOUTHWEST ON MONDAY. LINGERING PRECIPITATION IS POSSIBLE AFTER 12Z
WITH POSSIBLE REDEVELOPMENT MONDAY AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 329 PM CDT SUN MAY 11 2014

THE ENVIRONMENT IS QUITE FAVORABLE FOR HEAVY RAINFALL TONIGHT.
UNSEASONABLY HIGH PRECIPITABLE WATER AND IMPRESSIVE MOISTURE
TRANSPORT FROM THE SOUTHWEST HAVE ALREADY PRODUCED INTENSE
RAINFALL RATES IN THUNDERSTORMS THAT AFFECTED SOUTHERN IOWA
TODAY...WITH RAINFALL AMOUNTS OVER 2 INCHES AND FLASH FLOODING
REPORTED IN A FEW AREAS. AS ADDITIONAL STORMS DEVELOP OVER
SOUTHEAST NEBRASKA/SOUTHWEST IOWA THIS AFTERNOON AND EVENING AND
EXPAND NORTHEASTWARD OVERNIGHT...CONVECTION WILL BE LARGELY
ALIGNED ALONG A SYNOPTIC FRONT THAT WILL LIE PARALLEL TO THE DEEP
LAYER STEERING FLOW ACROSS ABOUT THE NORTHWEST HALF OF OUR
FORECAST AREA. DESPITE THE RELATIVELY BENIGN ANTECEDENT
CONDITIONS...RAPID RAINFALL RATES AND THE PRESENCE OF FLASH
FLOODING ALREADY TODAY IN THIS ENVIRONMENT SUPPORT A CONTINUED
THREAT OVERNIGHT...PARTICULARLY IN URBAN AND HILLY AREAS.
THEREFORE A FLASH FLOOD WATCH IS BEING ISSUED NORTHWEST OF A LINE
ROUGHLY FROM TAMA...TO DES MOINES...TO MOUNT AYR. RIVER FLOODING
MAY BECOME MORE LIKELY OVER THE NEXT SEVERAL DAYS AS WELL...BUT
THIS WILL BE EVALUATED AFTER TONIGHTS STORMS WHEN MORE ACCURATE
RAINFALL AMOUNTS WILL BE AVAILABLE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS-AUDUBON-
BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS-CERRO GORDO-
CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-
HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MADISON-MARSHALL-PALO ALTO-
POCAHONTAS-POLK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WEBSTER-
WINNEBAGO-WORTH-WRIGHT.

&&

DISCUSSION...LEE
AVIATION...DONAVON
HYDROLOGY...LEE
Hazardous weather outlook, May 11, 3:39 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
339 PM CDT SUN MAY 11 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>060-070>072-081-
082-092-093-121100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-
MADISON-ADAMS-UNION-TAYLOR-RINGGOLD-
339 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SIGNIFICANT AND VERY DANGEROUS SEVERE WEATHER OUTBREAK IS
POSSIBLE LATE THIS AFTERNOON INTO EARLY TONIGHT. THUNDERSTORMS
WILL DEVELOP ACROSS SOUTHWEST IOWA LATE IN THE AFTERNOON AND
SPREAD NORTHEAST THIS EVENING. DURING THIS TIME THERE IS A
SUBSTANTIAL THREAT OF STRONG AND LONG TRACK TORNADOES...VERY LARGE
HAIL...AND DAMAGING WINDS. THESE THREATS WILL BE HIGHEST SOUTH OF
HIGHWAY 30 AND WEST OF INTERSTATE 35.

THUNDERSTORMS AND SEVERE WEATHER WILL CONTINUE THROUGH
TONIGHT...WITH A FEW TORNADOES REMAINING POSSIBLE EVEN DURING THE
EARLY MORNING HOURS. HEAVY RAIN WILL ALSO ACCOMPANY THE
THUNDERSTORMS TODAY AND TONIGHT LEADING TO LOCALIZED AREAS OF
FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE WEATHER WILL BE POSSIBLE AGAIN ON MONDAY AFTERNOON AND
EVENING...MAINLY EAST OF INTERSTATE 35. THE PRIMARY THREATS WILL
BE LARGE HAIL AND STRONG WINDS. HEAVY RAIN WILL ACCOMPANY THESE
THUNDERSTORMS AND MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED IN SOME AREAS LATE TODAY AND
TONIGHT...AND POSSIBLY AGAIN ON MONDAY AFTERNOON AND EVENING.

IAZ061-062-073>075-083>086-094>097-121100-
JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
339 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP OVERNIGHT...ESPECIALLY AFTER MIDNIGHT.
THERE IS A RISK OF SEVERE WEATHER WITH LARGE HAIL...DAMAGING
WINDS...LOCALLY HEAVY RAIN...AND A FEW TORNADOES ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE WEATHER WILL BE POSSIBLE AGAIN ON MONDAY AFTERNOON AND
EVENING. THE PRIMARY THREATS WILL BE LARGE HAIL AND STRONG WINDS.
HEAVY RAIN WILL ACCOMPANY THESE THUNDERSTORMS AND MAY LEAD TO
LOCALIZED AREAS OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES LATE TODAY INTO
TONIGHT...AND AGAIN ON MONDAY AFTERNOON AND EVENING.

LEE

In the hours before

Special weather statement, May 11, 7:58 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
758 PM CDT SUN MAY 11 2014

IAZ044>046-057-058-070-071-120300-
GUTHRIE IA-AUDUBON IA-CASS IA-CARROLL IA-CRAWFORD IA-ADAIR IA-
GREENE IA-
758 PM CDT SUN MAY 11 2014

...SEVERE THUNDERSTORMS WILL MOVE INTO WEST CENTERAL IOWA...

AT 754 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF SEVERE
THUNDERSTORMS IN THE OMAHA AREA MOVING NORTHEAST AT 60 MPH.

THE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS...LARGE HAIL AND
POSSIBLE TORNADOES.  LISTEN FOR LIKELY SEVERE THUNDERSTORM OR
TORNADO WARNINGS THIS EVENING.

LOCATIONS IMPACTED INCLUDE...
CARROLL...DENISON...ATLANTIC...AUDUBON...GUTHRIE CENTER...STUART...
MANNING...COON RAPIDS...GLIDDEN...PANORA...DUNLAP...LAKE PANORAMA...
ANITA...SCHLESWIG...EXIRA...ADAIR...MANILLA...ELK HORN...SCRANTON
AND DOW CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESESTORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

MOVE TO SAFE SHELTER IF A WARNING IS ISSUED OR IF SEVERE WEATHER IS
OBSERVED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY
MORNING FOR  IOWA.

LAT...LON 4218 9546 4219 9541 4213 9452 4172 9430
      4132 9425 4132 9515 4150 9516 4151 9504
      4160 9504 4160 9509 4186 9509 4186 9567
      4190 9567
TIME...MOT...LOC 0054Z 240DEG 54KT 4148 9579

JOHNSON
Local storm report, May 11, 8:29 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
829 PM CDT SUN MAY 11 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             CYLINDER                43.09N 94.55W
05/11/2014  E1.25 INCH       PALO ALTO          IA   BROADCAST MEDIA

            TIME ESTIMATED FROM RADAR.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 11, 9:00 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
900 PM CDT SUN MAY 11 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TSTM WND GST     1 WNW MARNE             41.45N 95.12W
05/11/2014  E60 MPH          CASS               IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 11, 9:33 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
933 PM CDT SUN MAY 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     FLASH FLOOD      ATLANTIC                41.40N 95.01W
05/11/2014                   CASS               IA   EMERGENCY MNGR

            HIGHWAY 6 JUST NORTHWEST OF ATLANTIC HAS WATER FLOWING UP
            TO CURB LEVEL. BULL CREEK DRAINAGE AREA IS BEGINNING TO
            OVERFLOW. LOTS OF STREET FLOODING THROUGHOUT THE TOWN OF
            ATLANTIC.

&&

PODRAZIK
Local storm report, May 11, 9:39 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
939 PM CDT SUN MAY 11 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HEAVY RAIN       3 SE JOLLEY             42.45N 94.67W
05/11/2014  M1.98 INCH       CALHOUN            IA   MESONET

            MESONET STATION 3 ESE JOLLEY /IA063/ HEAVY
            RAIN DURATION 1 HOUR

&&

PODRAZIK
NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 11, 10:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1025 PM CDT SUN MAY 11 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             2 E JEFFERSON           42.02N 94.34W
05/11/2014  E1.00 INCH       GREENE             IA   AMATEUR RADIO

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:58 PM CDTSpecial Weather StatementDMXAdair, Audubon, Carroll, Cass, Crawford, Guthrie2 hr
May 11, 8:08 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth37 min
May 11, 8:24 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Cass, Crawford66 min
May 11, 9:05 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass40 min
May 11, 9:15 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Sac45 min
May 11, 9:21 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Carroll, Dallas, Greene, Guthrie39 min
May 11, 9:30 PM CDTFlash Flood WarningDMXAudubon, Carroll, Cass, Crawford6 hr
May 11, 9:45 PM CDTTornado WarningDMXDallas, Guthrie30 min
May 11, 9:59 PM CDTTornado WarningDMXBoone, Dallas, Greene, Guthrie46 min
May 11, 10:03 PM CDTSevere Thunderstorm WarningDMXAdair, Boone, Dallas, Greene, Guthrie, Hamilton and 6 more57 min
May 11, 10:45 PM CDTSevere Thunderstorm WarningDMXAdams, Cass45 min
May 11, 10:47 PM CDTTornado WarningDMXBoone, Hamilton, Story28 min
May 11, 10:55 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Jasper, Marion, Marshall and 3 more65 min
May 11, 11:13 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Union47 min
May 12, 12:31 AM CDTFlash Flood WarningDMXAdair6 hr
May 12, 12:47 AM CDTSevere Thunderstorm WarningDMXClarke, Ringgold, Union43 min
May 12, 1:32 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren43 min
May 12, 3:05 AM CDTSpecial Weather StatementDMXCarroll25 min
May 12, 4:45 AM CDTSpecial Weather StatementDMXHardin30 min
May 12, 9:34 AM CDTSpecial Weather StatementDMXMahaska, Monroe, Wayne56 min
May 12, 10:34 AM CDTFlash Flood WatchDMXAppanoose, Black Hawk, Bremer, Butler, Clarke, Davis and 14 more7 hr
May 12, 1:39 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Wayne36 min
May 12, 2:47 PM CDTFlash Flood WarningDMXLucas6 hr
May 12, 3:14 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Monroe, Poweshiek, Wapello46 min
May 12, 3:36 PM CDTSevere Thunderstorm WarningDMXDavis39 min
May 12, 4:18 PM CDTFlash Flood WarningDMXMarion, Monroe6 hr

Nearby

Tornado Warnings in Iowa, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.